Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 52, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 4, 1999, 4:50 PM CDT for Macon County, Sangamon County, Illinois. It was in force for 55 min. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1999, 4:50 PM CDT (21:50 UTC)
- Expired
- Jun 4, 1999, 5:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Macon County, IL, Sangamon County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:12 PM CDT | Thunderstorm Wind 61 | Riverton, IL | Several trees were blown down. |
| Jun 4, 5:18 PM CDT | Tornado F0 | Maroa, IL | A tornado briefly touched down in a field 3.5 miles south of Maroa. No injuries or damage were reported. |
| Jun 4, 5:28 PM CDT | Tornado F0 | Decatur, IL | A tornado briefly touched down in Lincoln Homestead Memorial Park. No damage was reported. |
| Jun 4, 5:30 PM CDT | Hail 0.75 | Lanesville, IL | Dime sized hail fell in Illiopolis. |
| Jun 4, 5:30 PM CDT | Thunderstorm Wind | Boody, IL | Several power lines were blown down in Boody. |
| Jun 4, 5:30 PM CDT | Hail 1 | Boody, IL | |
| Jun 4, 5:35 PM CDT | Tornado F0 | Argenta, IL | A tornado briefly touched down at the intersection of county road 25 and I-72. No damage was reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 042149 TORSPI ILC115-137-167-171-042245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 450 PM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... MACON COUNTY IN CENTRAL ILLINOIS MORGAN COUNTY IN CENTRAL ILLINOIS SANGAMON COUNTY IN CENTRAL ILLINOIS SCOTT COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 545 PM CDT * AT 445 PM CDT... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE TORNADO 15 MILES NORTHWEST OF CLINTON TO 15 MILES NORTH OF SPRINGFIELD TO 10 MILES NORTH OF JACKSONVILLE...MOVING EAST SOUTHEAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MORORA DECATUR SPRINGFIELD JACKSONVILLE WINCHESTER IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. SMITH/AUTEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:33 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 4, 2:33 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT FRI JUN 4 1999 SVR WX POSSIBLE THIS AFTN AND EVENING AS LINE OF STORMS CONTS TO MOVE SE INTO WCNTRL IL. SVR BOX ISSUED FOR PORTION OF AREA. WILL GROUP THEM TOGETHER FOR TONIGHT. REMAINDER OF AREA WILL PUT LIKELY POPS IN. MCS WILL DEVELOP LATER TONIGHT AGAIN IN NRN PLAINS AND THEN TURN SE AND MOVE ACRS NRN HALF OF IL LATE TONIGHT AND INTO TOM MORN. COULD SEE SOMEMORE PCPN TOMORROW AFTN AND EVE IF ANY OUTFLOW BNDRIES DECIDE TO FLARE AGAIN LIKE TODAY. OTHERWISE WARMER AND MORE HUMID WX IS ARRIVING FOR WEEKEND AND INTO NEXT WEEK. NOT ALOT OF TIME FOR MORE TALK. CALL IF NEED MORE. WILL TRY FOR OZFILX. PRELIMINARY CtCF FOR COORDINATION. SPI BB 067/087 069/089 77743 PIA BB 065/085 068/088 77743 DEC BB 067/087 069/089 77643 CMI BB 062/084 066/087 77643 MTO BB 066/086 069/089 77633 LWV BB 066/086 069/089 77533 AUTEN
In the hours before
Special weather statement, Jun 4, 11:00 AM CDT, 5 hours 50 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041600- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT FRI JUN 4 1999 NO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL OR SOUTHEAST ILLINOIS THROUGH TONIGHT. A WARM FRONT EXTENDING FROM SOUTHWEST IOWA TO THE MISSOURI AND ILLINOIS BORDER WILL MOVE VERY SLOWLY NORTHEAST TODAY. THE FRONT IS EXPECTED TO REACH A LINE FROM SPRINGFIELD TO LAWRENCEVILLE TONIGHT. SCATTERED THUNDERSTORMS WILL PERIODICALLY DEVELOP NORTH OF THIS FRONT...BUT THE NEAREST THREAT FOR SEVERE WEATHER WILL BE IN IOWA. HUETTL
Special weather statement, Jun 4, 11:00 AM CDT, 5 hours 50 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041600- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT FRI JUN 4 1999 NO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL OR SOUTHEAST ILLINOIS THROUGH TONIGHT. A WARM FRONT EXTENDING FROM SOUTHWEST IOWA TO THE MISSOURI AND ILLINOIS BORDER WILL MOVE VERY SLOWLY NORTHEAST TODAY. THE FRONT IS EXPECTED TO REACH A LINE FROM SPRINGFIELD TO LAWRENCEVILLE TONIGHT. SCATTERED THUNDERSTORMS WILL PERIODICALLY DEVELOP NORTH OF THIS FRONT...BUT THE NEAREST THREAT FOR SEVERE WEATHER WILL BE IN IOWA. HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 67 min |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 63 min |
| Jun 4, 3:51 PM CDT | Tornado Warning | ILX | Marshall | 54 min |
| Jun 4, 4:01 PM CDT | Tornado Warning | ILX | Mason, Schuyler | 59 min |
| Jun 4, 4:01 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 59 min |
| Jun 4, 4:30 PM CDT | Tornado Warning | ILX | DeWitt, Logan, McLean, Menard | 60 min |
| Jun 4, 4:30 PM CDT | Tornado Warning | ILX | Cass | 60 min |
| Jun 4, 4:50 PM CDT | Tornado Warning | ILX | Morgan, Scott | 55 min |
| Jun 4, 5:11 PM CDT | Tornado Warning | ILX | Piatt | 49 min |
| Jun 4, 5:11 PM CDT | Tornado Warning | ILX | Christian | 49 min |
| Jun 4, 5:27 PM CDT | Tornado Warning | ILX | DeWitt, McLean | 33 min |
| Jun 4, 5:33 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Moultrie | 57 min |
| Jun 4, 5:33 PM CDT | Tornado Warning | ILX | Shelby | 57 min |
| Jun 4, 5:47 PM CDT | Tornado Warning | ILX | Macon, Piatt | 28 min |
| Jun 4, 6:01 PM CDT | Tornado Warning | ILX | Christian | 14 min |
| Jun 4, 6:11 PM CDT | Tornado Warning | ILX | Coles | 64 min |
| Jun 4, 6:25 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 35 min |
| Jun 4, 6:25 PM CDT | Tornado Warning | ILX | Shelby | 35 min |
| Jun 4, 6:34 PM CDT | Tornado Warning | ILX | Cumberland, Effingham | 56 min |
| Jun 4, 6:34 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 56 min |
| Jun 4, 6:43 PM CDT | Tornado Warning | ILX | Clark, Clay, Jasper | 62 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.